Alert archive / Kansas / Red Flag Warnings in 2008
Red Flag Warning 24, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Nov 7, 2008, 11:19 AM CST for 14 counties in Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2008, 11:19 AM CST (17:19 UTC)
- Expired
- Nov 7, 2008, 5:12 PM CST
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Scott County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 16 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 071719 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1119 AM CST FRI NOV 7 2008 ...DRY AND WINDY CONDITIONS TO PROMOTE DANGEROUS FIRE GROWTH TODAY... .TEMPERATURES WILL WARM INTO THE LOWER 60S ACROSS MUCH OF SOUTHWEST KANSAS TODAY WHICH WILL ALLOW RELATIVE HUMIDITY TO FALL TO THE 10 TO 15 PERCENT RANGE AS DEWPOINT TEMPERATURES REMAIN VERY LOW IN THE LOWER TEENS. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WILL ALSO CONTINUE THROUGH THE REMAINDER OF THE DAY AS A STRONG PRESSURE GRADIENT REMAINS ACROSS THE CENTRAL GREAT PLAINS AS AN INTENSE UPPER LOW MOVES INTO THE MIDWEST. KSZ043>045-063-064-076>080-086>089-080000- /O.NEW.KDDC.FW.W.0024.081107T1719Z-081108T0000Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA- SEWARD-MEADE-CLARK-COMANCHE- 1119 AM CST FRI NOV 7 2008 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LESS COMBINED WITH NORTHWEST WINDS OF 20 TO 30 MPH WILL EXIST THIS AFTERNOON ACROSS MUCH OF SOUTHWEST KANSAS. THIS WILL PROMOTE RAPID WILDFIRE GROWTH WITH ANY OUTDOOR BURNING HAVING THE POTENTIAL OF QUICKLY GROWING OUT OF CONTROL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ UMSCHEID
1 follow-up statement
000 WWUS83 KDDC 072312 RFWDDC RED FLAG WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 512 PM CST FRI NOV 7 2008 ...STRONG WINDS SUBSIDING... .THE PRESSURE GRADIENT HAS WEAKENED ALLOWING THE STRONG WINDS TO DECREASE. KSZ043>045-063-064-076>080-086>089-080015- /O.CAN.KDDC.FW.W.0024.000000T0000Z-081108T0000Z/ SCOTT-LANE-NESS-FINNEY-HODGEMAN-HASKELL-GRAY-FORD-EDWARDS-KIOWA- SEWARD-MEADE-CLARK-COMANCHE- 512 PM CST FRI NOV 7 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED FLAG WARNING. NORTHWEST WINDS OF 15 TO 20 MPH WILL CONTINUE TO DECREASE INTO THE EVENING AND RELATIVE HUMIDITIES WILL ALSO CLIMB. $$ 06
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Nov 7, 3:12 AM CST, 8 hours 7 minutes earlier.
Area forecast discussion, Nov 7, 3:12 AM CST, 8 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 312 AM CST FRI NOV 7 2008 .DISCUSSION... DAYS 1-2... THE FORECAST FOCUS WILL BE ON TEMPERATURES. WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATES A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE MOVING EAST ACROSS SOUTHERN MINNESOTA AND NORTHERN IOWA. A +110KT UPPER LEVEL JET IS DIVING SOUTH ACROSS THE NORTHERN ROCKIES AND INTO THE BASE OF THE UPPER LEVEL TROUGH. ANOTHER PORTION OF THE JET IS CLIMBING NORTHEAST OUT OF THE TROUGH ACROSS EASTERN OKLAHOMA AND INTO THE GREAT LAKES REGION. AT THE SURFACE, A STRONG LOW PRESSURE CENTER IS LOCATED ACROSS PORTIONS OF MINNESOTA AND CONTINUES TO INFLUENCE A LOW LEVEL NORTHWESTERLY FLOW ACROSS WESTERN KANSAS. SHORT RANGE MODELS ARE IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL LOW WELL TO OUR NORTHEAST MOVING EAST INTO THE GREAT LAKES REGION BY EARLY IN THE WEEKEND. MEANWHILE, A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN PUSHING EAST INTO THE INTERMOUNTAIN REGION BY THE END OF THE PERIOD. A NORTHWESTERLY FLOW ALOFT WILL REMAIN ACROSS KANSAS THROUGHOUT THE PERIOD. THE SURFACE LOW SITUATED ACROSS MINNESOTA WILL CONTINUE TO PUSH SLOWLY EAST AS HIGH PRESSURE BEGINS TO BUILD ACROSS THE ROCKIES LEAVING WEST TO NORTHWESTERLY WINDS IN PLACE TODAY AND SATURDAY. HIGHS WILL BE NEAR NORMAL TODAY. TEMPERATURES AT H85 WILL RANGE FROM AROUND 4C IN THE EXTREME NORTHERN PORTION OF THE CWA TO NEAR 10C IN THE SOUTHWEST. EXPECT HIGHS TODAY FROM THE MID TO UPPER 50S(F) TO THE LOWER 60S(F) ACROSS MUCH OF THE CWA...PARTICULARLY WITH DECREASING CLOUDINESS WEST TO EAST DURING THE DAY AND HELP FROM A DOWNSLOPE COMPONENT TO SURFACE WINDS. THE COOLER TEMPERATURES WILL BE IN THE NORTH WITH WARMER HIGHS ALONG THE OKLAHOMA BORDER. LOWS FRIDAY NIGHT WILL BE CHILLY AGAIN WITH WINDS BECOMING FAIRLY LIGHT AND MOSTLY CLEAR SKIES. TEMPERATURES AT H85 WILL RANGE FROM AROUND 0C IN THE NORTH TO NEAR 7C IN THE SOUTHWEST. AS A RESULT, WE SHOULD SEE LOWS DOWN INTO THE 30S(F) ACROSS THE FORECAST AREA. SATURDAY HIGHS WILL BE FAIRLY SIMILAR TO FRIDAY WITH TEMPERATURES AT H85 REMAINING AROUND THE MID SINGLE DIGITS(C) IN THE NORTH TO NEAR 10C IN THE WEST. WINDS MAY BE AN ISSUE AGAIN TODAY. THE STRONG UPPER LEVEL LOW HAS MOVED SLIGHTLY EASTWARD SINCE THIS TIME YESTERDAY FROM EASTERN SOUTH DAKOTA INTO SOUTHERN MINNESOTA. THE SURFACE LOW WILL CONTINUE TO INFLUENCE A FAIRLY SIGNIFICANT PRESSURE GRADIENT ACROSS CENTRAL AND PARTS OF WESTERN KANSAS. THE GFS, NAM, AND UKMET ALL INDICATE H85 WINDS AGAIN UP AROUND 40 TO 50KT ACROSS MORE NORTHERN PORTIONS OF THE CWA FROM AROUND 12Z TO AFTER 18Z. THOSE WINDS SHOULD MIX DOWN LATER THIS MORNING AS TEMPERATURES WARM BACK UP INTO THE 50S(F). EXPECT WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH MAINLY NORTH OF A DIGHTON TO LARNED LINE. PLAN TO ISSUE A WIND ADVISORY FOR OUR MOST NORTHERN COUNTIES WHICH WILL ALSO BE IN CONJUNCTION WITH OUR NEIGHBORING OFFICES. DAYS 3-7... NOT MUCH WAS CHANGED TO THE GOING FORECAST. OF MOST INTEREST IS THE WEATHER SYSTEM SCHEDULED TO AFFECT OUR CWA SUNDAY NIGHT INTO MONDAY NIGHT. THE ECMWF BRINGS A VIGOROUS SHORT WAVE DIGGING SOUTH INTO NORTHERN ARIZONA BY 10/00Z, AND TRACKS IT EAST THROUGH N. NEW MEXICO AND TO NEAR SOUTHWEST KANSAS BY 11/00Z. THE NAM IS CLOSE TO THIS SAME UPPER TRACK BUT NOT AS CLOSED OFF WITH THE UPPER LOW. THE GFS IS CONSIDERABLY MORE NORTH WITH THE TRACK OF THIS UPPER FEATURE, PLACING THE 5H LOW IN NW COLORADO AT 10/00Z AND OVER SOUTHERN NEBRASKA NEAR KLXN BY 11/00Z. WITH THE ECMWF/NAM SOLUTION, WE COULD SEE A LOT OF RAIN AND RAIN/SNOW MIX CHANGING TO SNOW LATER IN THE EVENT. WITH THE GFS PROG, WE WOULD SEE LITTLE WIDESPREAD PRECIP, CONCENTRATING MAINLY IN THE NORTHERN SECTIONS OF THE CWA. TAKING A LOOK AT THE CANADIAN MODEL OUTPUT, IT IS CLOSE TO THE ECMWF IN BOTH TIMING AND TRACK OF THE UPPER LOW, BUT NOT AS CUT OFF AS THE ECMWF. FOR THESE REASONS, FAVORED THE ECMWF VS THE GFS FOR THIS FORECAST. WILL HAVE TO WATCH SUBSEQUENT MODEL RUNS AND TRENDS. IN THE END, KEPT 40 POPS R/S SUN NT AND TRANSITION TO 50 POPS FOR R/S CHANGING TO S- MONDAY, MAINLY IN MY EASTERN 2/3RDS CWA WHERE THE MOISTURE CONVERGENCE SHOULD BE MAXIMIZED. 20-30 POPS WILL COVER THE WESTERN 1/3RD OF MY CWA. TEMPERATURES ARE GOING TO HEAVILY INFLUENCED BY THE TRACK OF THE UPPER LOW, ANY RESULTANT PRECIP AND TYPE OF PRECIP, AND TO A LESSOR EXTEND BY WINDS. A WARM FRONT LOOKS TO BE CREEPING NORTH FROM OKLAHOMA BY LATE MONDAY, BUT I THINK THE COLD AIR ADVECTION ON THE BACK SIDE OF THE LOW CROSSING KANSAS WILL BE ENOUGH TO SUPPRESS THE FRONT ADVANCING INTO SOUTHERN KANSAS. KEPT MAX TEMPS COOL BOTH MONDAY AND TUESDAY. BEYOND TUESDAY, NO CHANGES WERE MADE WITH NO PRECIP FORECAST AND A SLIGHT WARMING TREND SETTING IN. && .AVIATION... WITH WEAK HIGH PRESSURE OVER SOUTHEASTERN COLORADO AND A STRONG LOW PRESSURE CENTER SLOWLY MOVING EAST INTO SOUTHERN MINNESOTA, A STRONG PRESSURE GRADIENT WILL DEVELOP IN THE HYS TAF SITE. WINDS AT HYS WILL BE NORTHWEST AT 25G35KTS BY 14Z OR SO, AND BEGIN TO ABATE AFTER 23Z. WRAP AROUND CLOUDS IN THE MVFR CATEGORY BKN-OVC040-050 WILL ALSO LINGER IN THE HYS AREA. AT DDC AND GCK, EXPECT HIGHER CIGS AND LESSER WIND SPEEDS. CIGS SHOULD BE BKN-OVC080-100 AND WINDS BECOME 32020G30KTS AFT 15Z. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 33 62 33 / 0 0 0 0 GCK 62 31 62 30 / 0 0 0 0 EHA 60 30 62 35 / 0 0 0 0 LBL 62 32 63 34 / 0 0 0 0 HYS 57 30 55 32 / 10 0 0 10 P28 63 34 61 35 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ030-031-044>046-065. && FN32/12/12
Hazardous weather outlook, Nov 7, 4:47 AM CST, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 447 AM CST FRI NOV 7 2008 KSZ030-031-043>046-061>066-074>081-084>090-081100- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 447 AM CST FRI NOV 7 2008 /347 AM MST FRI NOV 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE CENTER LOCATED ACROSS SOUTHERN MINNESOTA WILL CREATE A TIGHT PRESSURE GRADIENT ACROSS PORTIONS OF CENTRAL AND WESTERN KANSAS TODAY. AS A RESULT, STRONG NORTHWESTERLY WINDS WILL DEVELOP LATE THIS MORNING WITH SPEEDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH. THE STRONGEST WINDS WILL BE MAINLY NORTH OF A LINE FROM DIGHTON TO LARNED. A WIND ADVISORY IS IN EFFECT FOR THIS AREA UNTIL 6 PM CST. WINDS WILL THEN BEGIN TO WEAKEN THIS EVENING. ANY OUTDOOR BURNING IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE CENTRAL PLAINS EARLY NEXT WEEK. ALTHOUGH DETAILS REMAIN UNCERTAIN...THIS SYSTEM COULD BRING THE CHANCE FOR THE FIRST MEASURABLE SNOW FALL TO SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 32
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:50 AM CST | Wind Advisory | DDC | Ellis, Lane, Ness, Pawnee, Rush, Trego | 13 hr |
Nearby
Red Flag Warnings in Kansas, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.